Alert archive / Nebraska / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 25, 2020, 8:29 PM MDT for Keith County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2020, 8:29 PM MDT (02:29 UTC)
- Expired
- Jul 25, 2020, 11:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Keith County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
776
WGUS53 KLBF 260229
FFWLBF
NEC101-260530-
/O.NEW.KLBF.FF.W.0006.200726T0229Z-200726T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
829 PM MDT Sat Jul 25 2020
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Southeastern Keith County in southwestern Nebraska...
* Until 1130 PM MDT.
* At 828 PM MDT, law enforcement reported flash flooding in downtown
Ogallala. Thunderstorms will continue to produce heavy rain across
portions of the warned area. Up to one inch of rain has already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Ogallala, Paxton, Sarben, Roscoe and Nevens.
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4101 10187 4116 10174 4124 10129 4101 10128
FLASH FLOOD...OBSERVED
$$
Roberg2 follow-up statements
815
WGUS73 KLBF 260347
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
947 PM MDT Sat Jul 25 2020
NEC101-260530-
/O.CON.KLBF.FF.W.0006.000000T0000Z-200726T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Keith NE-
947 PM MDT Sat Jul 25 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTHEASTERN KEITH COUNTY...
At 945 PM MDT, Doppler radar indicated thunderstorms producing
moderate continued rain across the warned area. Up to two inches of
rain has already fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Ogallala, Paxton, Sarben, Roscoe and Nevens.
Additional rainfall amounts of a half inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4101 10187 4116 10174 4124 10129 4101 10128
FLASH FLOOD...RADAR INDICATED
$$
Roberg717 WGUS73 KLBF 260525 RRA FFSLBF Flash Flood Statement National Weather Service North Platte NE 1125 PM MDT Sat Jul 25 2020 NEC101-260535- /O.EXP.KLBF.FF.W.0006.000000T0000Z-200726T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Keith NE- 1125 PM MDT Sat Jul 25 2020 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN KEITH COUNTY WILL EXPIRE AT 1130 PM MDT... The threat for heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4101 10187 4116 10174 4124 10129 4101 10128 $$ Buttler
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 5:09 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 25, 5:09 PM MDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 609 PM CDT Sat Jul 25 2020 .SHORT TERM...(This evening through Sunday night) Issued at 254 PM CDT Sat Jul 25 2020 Southwesterly flow aloft prevails across Nebraska due to an upper level ridge positioned off to the east over the Midwest. A shortwave, currently located over the central Rockies, will move northeastward late this afternoon and lead to convective initiation over the Panhandle and southwest Nebraska. A few strong to severe storms will be possible, but the risk may be tempered somewhat by marginal deep layer shear on the order of 20-25kts. Ample instability will be in place along with steep low level lapse rates, so cannot rule out a few damaging wind gusts. Mid-level lapse rates look rather marginal this evening (~6.5-7 C/km) so the hail threat looks to remain isolated. The biggest threat looks to be locally heavy rainfall. Ample moisture remains in place across much of Nebraska, with persistent southerly flow. PWAT values should remain a couple of standard deviations above normal, and lead to efficient rainfall production in any convection. The low level jet will increase this evening, though current thinking is that it will focus east of the area. Localized flooding will be possible where any convection trains. This afternoon will be the warmest day for the remainder of the forecast period. The heat advisory continues until 9pm this evening generally for areas along and east of Highway 83. The advisory looks still on track, with heat index values around 100 expected in the advisory area. There should be a lull in precipitation overnight, with the exception of the far northeast CWA, before the approach of a cool front. The front should push through the area by Sunday mid-morning. The timing should temper the severe threat a good bit though a strong storm can't be ruled out along and south of I-80. Precip will linger behind the front through Sunday afternoon and evening before pushing out overnight. .LONG TERM...(Monday through Saturday) Issued at 254 PM CDT Sat Jul 25 2020 Beyond this weekend, an upper level ridge will amplify over the central CONUS and lead to a break in above average temperatures. In fact, most locations look to have daily highs in the mid to upper 80s for the remainder of the forecast period. Flow aloft will transition to more northwesterly with the building of the ridge, and should help to shunt the deeper moisture southward. Daily thunderstorm chances look to continue beyond Monday, though confidence in both placement and severe weather is low. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 609 PM CDT Sat Jul 25 2020 Scattered showers and thunderstorms this evening. KLBF more likely to be affected by any thunderstorms, mainly from 02Z to 06Z. Gusty winds, and heavy rainfall with briefly low visibility will be the primary concerns. Activity should diminish after 06Z with a clod front advancing through the area overnight. Still a chance for -TSRA Sunday, mainly across the south including KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for NEZ005>010-025>029-037-038-059-070-071. && SHORT TERM...Brown/Jurgensen LONG TERM...Brown/Jurgensen AVIATION...Roberg
Hazardous weather outlook, Jul 25, 1:58 PM MDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 258 PM CDT Sat Jul 25 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-262000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 258 PM CDT Sat Jul 25 2020 /158 PM MDT Sat Jul 25 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A heat advisory is in effect until 9 PM CDT for locations generally east of highway 83 from Valentine to Maywood. In these areas, heat indices will reach around 100 degrees. Thunderstorms will be possible this evening. Strong storms are possible across all of western and north central Nebraska. Hail up the size of quarters and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible again Sunday and Sunday night, as well as Tuesday night through Friday. At this time, the threat for severe storms is marginal on Sunday and Sunday night. Severe threat is uncertain for later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 25, 7:30 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST NORTH PLATTE 41.13N 100.77W
07/25/2020 M70 MPH LINCOLN NE COCORAHS
70 MPH WIND GUSTS. W SIDE OF NORTH PLATTE
&&
RLAMBLocal storm report, Jul 25, 7:37 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND DMG 5 S NORTH PLATTE 41.06N 100.77W
07/25/2020 LINCOLN NE PUBLIC
4 TO 6 INCH TREE LIMB BROKEN. 0.75 INCH HAIL, EST 50+MPH
&&
RLAMBSpecial weather statement, Jul 25, 8:06 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
906 PM CDT Sat Jul 25 2020
NEZ025-036-037-260245-
McPherson NE-Thomas NE-Logan NE-
906 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...SOUTHEASTERN MCPHERSON
AND SOUTHEASTERN THOMAS COUNTIES UNTIL 945 PM CDT...
At 906 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stapleton, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Stapleton, Gandy, Ringgold, Logan, Highway 83 crossing The Dismal
River, Shanklin Bluff, Tarboz Lake, Hoagland and Brown Lake.
This includes the following highways...
Highway 92 between mile markers 212 and 242.
Highway 83 between mile markers 107 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4140 10034 4141 10083 4167 10082 4178 10065
4180 10037 4173 10026 4149 10026
TIME...MOT...LOC 0206Z 215DEG 41KT 4148 10063
RobergSpecial weather statement, Jul 25, 8:12 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
912 PM CDT Sat Jul 25 2020
NEZ026>028-038-260300-
Loup NE-Custer NE-Garfield NE-Blaine NE-
912 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR LOUP...WESTERN GARFIELD...
NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 1000 PM
CDT...
At 912 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Rose to near Calamus
Reservoir State Recreation Area to near Victoria Springs State
Recreation Area. Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Burwell, Taylor, Sargent, Calamus Reservoir State Recreation Area,
Fox Bayou, Walworth, Virginia Smith Dam, Hannamon Bayou Campground,
Kent Diversion Dam State Wildlife Management Area, Homestead Knolls
Campground, Horseshoe Bend Lake, Big Oak Canyon, Almeria, Nunda Shoal
Campground, Deverre, Divide Hill, Valley View Flat Campground and
Gates.
This includes Highway 183 between mile markers 108 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4174 9906 4174 9921 4162 9921 4153 9937
4167 9971 4208 9959 4204 9908
TIME...MOT...LOC 0212Z 298DEG 16KT 4203 9935 4183 9932 4160 9968
RobergLocal storm report, Jul 25, 8:26 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM FLASH FLOOD OGALLALA 41.13N 101.72W
07/25/2020 KEITH NE TRAINED SPOTTER
REPORT FROM SPOTTER WHO SPOKE WITH A POLICE OFFICER WHO
HAD TO RESCUE A MOTHER AND CHILD FROM A STRANDED CAR IN
DOWNTOWN OGALLALA DUE TO FLASH FLOODING. WATER LINE WAS
UP TO THE OFFICERS BELT LINE.
&&
RLAMBLocal storm report, Jul 25, 8:27 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD OGALLALA 41.13N 101.72W
07/25/2020 KEITH NE TRAINED SPOTTER
REPORT FROM SPOTTER WHO SPOKE WITH A POLICE OFFICER WHO
HAD TO RESCUE A MOTHER AND CHILD FROM A STRANDED CAR IN
DOWNTOWN OGALLALA DUE TO FLASH FLOODING. WATER LINE WAS
UP TO THE OFFICERS BELT LINE.
&&
RLAMBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:06 PM MDT | Flash Flood Warning | LBF | Blaine, Brown, Cherry, Thomas | 2 hr |
| Jul 25, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 46 min |
| Jul 25, 6:19 PM MDT | Areal Flood Advisory | LBF | Hayes, Lincoln | 3 hr |
| Jul 25, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 49 min |
| Jul 25, 6:30 PM MDT | Special Weather Statement | LBF | Garden | 45 min |
| Jul 25, 6:40 PM MDT | Special Weather Statement | LBF | Chase | 50 min |
| Jul 25, 7:03 PM MDT | Special Weather Statement | LBF | Loup | 42 min |
| Jul 25, 7:19 PM MDT | Special Weather Statement | LBF | Lincoln | 41 min |
| Jul 25, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 25, 7:34 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 44 min |
| Jul 25, 7:51 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jul 25, 8:06 PM MDT | Special Weather Statement | LBF | Logan | 39 min |
| Jul 25, 8:12 PM MDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 25, 8:36 PM MDT | Flash Flood Warning | LBF | Custer, Logan | 3 hr |
| Jul 25, 9:24 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.